An Adverse Drug Reaction: Antitubercular Drug induced Hepatitis

https://doi.org/10.54037/WJPS.2021.91006

Authors

  • Dr Siddharth S. Nair Doctor of Pharmacy, HSKCOP and HSK Hospital and Research Center, Bagalkot, India
  • Dr Sreelakshmi Rajeev Doctor of Pharmacy, HSKCOP and HSK Hospital and Research Center, Bagalkot, India

Keywords:

Anti-tuberculosis drugs, Hepatotoxicity, Pulmonary TB, Adverse effect

Abstract

Antitubercular drugs are the first line agents for the management of tuberculosis. Drug induced hepatotoxicity is an unexceptional adverse effect mostly caused by antitubercular drugs leading to cessation of therapy. The keystone for the treatment of tuberculosis is a 3–6-month regimen consisting of drugs such as Isoniazid, Rifampicin, Pyrazinamide and Ethambutol. Hepatotoxicity is one of the most detrimental adverse events leading to interruption of treatment thereby causing drug resistance. In our case the patient was recently diagnosed with pulmonary tuberculosis one month ago, consequently developed hepatotoxicity due to use of anti-tuberculosis drugs. Naranjo Adverse Drug Reaction Probability Scale was used to assess the adverse Drug effect and the score was found to be probable thereby indicating that Anti Tuberculosis drugs cause hepatitis.

Downloads

Published

2021-10-01

How to Cite

Dr Siddharth S. Nair, & Dr Sreelakshmi Rajeev. (2021). An Adverse Drug Reaction: Antitubercular Drug induced Hepatitis: https://doi.org/10.54037/WJPS.2021.91006. World Journal of Pharmaceutical Sciences, 9(10), 31–33. Retrieved from http://wjpsonline.com/index.php/wjps/article/view/adr-antitubercular-drug-induced-hepatitis

Issue

Section

Case Study